Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 55, NWS Fort Worth, TX

April 14, 20114 counties in Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 14, 2011, 9:23 PM CDT for 4 counties in Texas. It was in force for 52 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2011, 9:23 PM CDT (02:23 UTC)
Expired
Apr 14, 2011, 10:15 PM CDT
In force
52 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Cooke County, TX, Denton County, TX, Grayson County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 9:24 PM CDTHAIL 1Era, TXQUARTER SIZE HAIL IN ERA
Apr 14, 9:27 PM CDTHAIL 1Denison, TXQUARTER SIZE HAIL IN DENISON
Apr 14, 9:33 PM CDTHAIL 0.755 N Sanger, TXPENNY SIZE HAIL 5 MILES NORTH OF SANGER
Apr 14, 9:33 PM CDTHAIL 0.88Valley View, TXNICKEL HAIL IN VALLEY VIEW
Apr 14, 9:37 PM CDTHAIL 12 S Valley View, TXQUARTER SIZE HAIL 2 SOUTH OF VALLEY VIEW
Apr 14, 9:38 PM CDTHAIL 0.759 Se Decatur, TXPENNY SIZE HAIL 9 SE OF DECATUR
Apr 14, 9:39 PM CDTHAIL 1.5Whitesboro, TXPING PONG BALL SIZE HAIL IN WHITESBORO
Apr 14, 9:40 PM CDTHAIL 1.75Whitesboro, TXGOLFBALL SIZE HAIL IN WHITESBORO
Apr 14, 9:54 PM CDTHAIL 0.75Justin, TXPENNY SIZE HAIL IN JUSTIN
Apr 14, 9:56 PM CDTHAIL 0.88Justin, TXNICKEL SIZE HAIL IN JUSTIN
Apr 14, 10:07 PM CDTHAIL 1Justin, TXQUARTER SIZE HAIL IN JUSTIN
Apr 14, 10:10 PM CDTHAIL 1Roanoke, TXQUARTER SIZE HAIL IN ROANOKE
Apr 14, 10:12 PM CDTHAIL 1Trophy Club, TXDIME TO QUARTER SIZE HAIL IN TROPHY CLUB
Apr 14, 10:13 PM CDTHAIL 1.75Trophy Club, TXGOLFBALL SIZE HAIL IN TROPHY CLUB AND ROANOKE
Apr 14, 10:21 PM CDTHAIL 1Lewisville, TXDIMES TO QUARTER IN LEWISVILLE
Apr 14, 10:21 PM CDTHAIL 1Liewisville, TXDIMES TO QUARTER IN LEWISVILLE
Apr 14, 10:22 PM CDTHAIL 1Flower Mound, TXQUARTER HAIL FM 2499 4 MILES N OF FM 1171

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 9:06 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1770 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1770 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1507 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
1.3
Supercell composite
17.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WUUS54 KFWD 150223
SVRFWD
TXC097-121-181-497-150315-
/O.NEW.KFWD.SV.W.0055.110415T0223Z-110415T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
923 PM CDT THU APR 14 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...
  DENTON COUNTY IN NORTH CENTRAL TEXAS...
  GRAYSON COUNTY IN NORTH CENTRAL TEXAS...
  EASTERN WISE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1015 PM CDT

* AT 922 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF CALLISBURG 
  TO 5 MILES NORTHWEST OF BOYD...AND MOVING SOUTHEAST AT 30 MPH.     
  THIS WARNING REPLACES THE WARNINGS CURRENTLY IN EFFECT FOR COOKE   
  AND GRAYSON COUNTIES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CALLISBURG AND BOYD AROUND 930 PM
  POTTSBORO...EISENHOWER STATE PARK AND AURORA AROUND 940 PM
  WHITESBORO AND SANGER AROUND 945 PM
  DENISON AND KRUM AROUND 950 PM
  KNOLLWOOD AROUND 955 PM

THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 468 AND 503...
I-35W BETWEEN MILE MARKERS 69 AND 85...
I-35E BETWEEN MILE MARKERS 82 AND 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM FRIDAY MORNING FOR
NORTHEASTERN TEXAS.

&&

LAT...LON 3394 9688 3386 9685 3388 9679 3384 9676
      3385 9669 3392 9666 3391 9659 3384 9659
      3374 9636 3362 9637 3340 9658 3339 9683
      3325 9683 3300 9705 3300 9781 3374 9716
      3374 9709 3385 9709 3387 9700 3395 9699
TIME...MOT...LOC 0222Z 336DEG 27KT 3381 9701 3314 9760

$$


CAVANAUGH
3 follow-up statements
320 
WWUS54 KFWD 150239
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
939 PM CDT THU APR 14 2011

TXC097-121-181-497-150315-
/O.CON.KFWD.SV.W.0055.000000T0000Z-110415T0315Z/
GRAYSON TX-COOKE TX-WISE TX-DENTON TX-
939 PM CDT THU APR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR DENTON...EASTERN WISE...EASTERN COOKE AND GRAYSON COUNTIES...

AT 939 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF POTTSBORO
TO 3 MILES NORTHEAST OF AURORA...MOVING SOUTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITESBORO...SANGER AND KRUM AROUND 945 PM CDT...
  RAY ROBERTS PARK JOHNSON BRANCH...SADLER AND PONDER AROUND 950 PM
  CDT...
  RAY ROBERTS PARK ISLE DU BOIS...POTTSBORO...JUSTIN AND COLLINSVILLE
  AROUND 955 PM CDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 468 AND 503...
I-35W BETWEEN MILE MARKERS 69 AND 85...
I-35E BETWEEN MILE MARKERS 82 AND 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR
NORTHEASTERN TEXAS.

&&

LAT...LON 3394 9688 3386 9685 3388 9679 3384 9676
      3385 9669 3392 9666 3391 9659 3384 9659
      3374 9636 3362 9637 3340 9658 3339 9683
      3325 9683 3300 9705 3300 9781 3374 9716
      3374 9709 3385 9709 3387 9700 3395 9699
TIME...MOT...LOC 0239Z 307DEG 24KT 3385 9679 3308 9746

$$
738 
WWUS54 KFWD 150249
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
949 PM CDT THU APR 14 2011

TXC097-121-181-497-150315-
/O.CON.KFWD.SV.W.0055.000000T0000Z-110415T0315Z/
GRAYSON TX-COOKE TX-WISE TX-DENTON TX-
949 PM CDT THU APR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR DENTON...SOUTHEASTERN WISE...SOUTHEASTERN COOKE AND GRAYSON
COUNTIES...

AT 949 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF POTTSBORO TO
RHOME...MOVING SOUTHEAST AT 30 MPH. GOLF BALL HAIL WAS REPORTED NEAR 
WHITESBORO. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  RAY ROBERTS PARK ISLE DU BOIS...JUSTIN AND COLLINSVILLE AROUND 955
  PM CDT...
  EISENHOWER STATE PARK...TIOGA...POTTSBORO AND PILOT POINT AROUND
  1000 PM CDT...
  SOUTHMAYD AND ARGYLE AROUND 1005 PM CDT...
  DENISON AROUND 1010 PM CDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 468 AND 483...
I-35W BETWEEN MILE MARKERS 69 AND 85...
I-35E BETWEEN MILE MARKERS 82 AND 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR
NORTHEASTERN TEXAS.

&&

LAT...LON 3390 9659 3385 9661 3374 9636 3362 9637
      3340 9658 3339 9683 3325 9683 3300 9705
      3300 9761 3384 9676 3385 9669 3392 9666
TIME...MOT...LOC 0249Z 307DEG 24KT 3381 9673 3304 9740

$$
329 
WWUS54 KFWD 150311
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 PM CDT THU APR 14 2011

TXC097-497-150321-
/O.CAN.KFWD.SV.W.0055.000000T0000Z-110415T0315Z/
COOKE TX-WISE TX-
1011 PM CDT THU APR 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WISE AND
SOUTHEASTERN COOKE COUNTIES IS CANCELLED...

THIS WILL IMPACT I-35 NEAR MILE MARKER 483.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR
NORTHEASTERN TEXAS.

LAT...LON 3374 9636 3362 9637 3340 9658 3339 9683
      3325 9683 3300 9704 3300 9736 3326 9717
      3343 9698 3343 9694 3347 9694 3352 9688
      3379 9649
TIME...MOT...LOC 0311Z 307DEG 24KT 3370 9647 3339 9688
          3295 9726

$$

TXC121-181-150315-
/O.CON.KFWD.SV.W.0055.000000T0000Z-110415T0315Z/
GRAYSON TX-DENTON TX-
1011 PM CDT THU APR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR DENTON AND GRAYSON COUNTIES...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF KNOLLWOOD TO
PILOT POINT TO 4 MILES SOUTHWEST OF ROANOKE...MOVING SOUTHEAST AT 30
MPH.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 468 AND 470...
I-35W BETWEEN MILE MARKERS 69 AND 85...
I-35E BETWEEN MILE MARKERS 82 AND 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR
NORTHEASTERN TEXAS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT
FRIDAY MORNING FOR NORTHEASTERN TEXAS.

&&

LAT...LON 3374 9636 3362 9637 3340 9658 3339 9683
      3325 9683 3300 9704 3300 9736 3326 9717
      3343 9698 3343 9694 3347 9694 3352 9688
      3379 9649
TIME...MOT...LOC 0311Z 307DEG 24KT 3370 9647 3339 9688
          3295 9726

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 8:59 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 14, 8:59 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
859 PM CDT THU APR 14 2011

.AVIATION UPDATE...
COLD FRONT IS MOVING MUCH FASTER THAN PREVIOUSLY THOUGHT AND WILL
BE ARRIVING IN THE METROPLEX BETWEEN 03-04Z AND KACT AROUND 06Z.
LOOKS LIKE THE GREATEST THREAT FOR STORMS WILL REMAIN NORTH OF THE
METROPLEX TAF SITES AND HAVE REMOVED THE THUNDER MENTION FROM ALL
BUT KDAL. THE FRONT WILL LIKELY MOVE THROUGH THE METROPLEX TAF
SITES BEFORE SHOWERS AND THUNDERSTORMS HAVE A CHANCE TO BUILD
SOUTH ALONG THE FRONT AND THE THREAT WILL SHIFT NORTHEAST OF THE
TAF SITES.

.../PREVIOUS AVIATION DISCUSSION/...
CONCERNS FOR THE TAFS ARE THUNDERSTORMS IMPACTING THE METROPLEX
TAF SITES THIS EVENING AND VERY STRONG NORTHWEST WINDS DURING THE
DAY ON FRIDAY. THE DRYLINE REMAINS WEST OF THE TAF SITES THIS
AFTERNOON AND WILL LIKELY NOT ADVANCE EAST UNTIL THE UPPER LEVEL
TROUGH AND COLD FRONT ARRIVE LATER THIS EVENING. SHOWERS AND
THUNDERSTORMS WILL MOST LIKELY AFFECT THE METROPLEX BETWEEN
01-06Z. THE ENVIRONMENT OVER KACT WILL REMAIN TOO CAPPED FOR
THUNDERSTORMS TO DEVELOP THAT FAR SOUTH. MOST OF THE ACTIVITY IS
EXPECTED TO REMAIN ALONG AND NORTH OF INTERSTATE 20. THE COLD
FRONT WILL PASS THROUGH THE METROPLEX BETWEEN 06-07Z AND KACT
AROUND 08Z. THE WINDS ON FRIDAY WILL INCREASE TO SUSTAINED 25-30
KTS WITH GUSTS OF 35-38 KTS. THE WIND DIRECTION WILL VARY FROM
300-320 DEGREES. THIS WILL RESULT IN CROSSWIND PROBLEMS ON NORTH-
SOUTH RUNWAYS ACROSS THE REGION. THE WINDS SHOULD SUBSIDE AFTER
16/00Z OR EARLY FRIDAY EVENING.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 323 PM CDT THU APR 14 2011/
INTERESTING SPRING WEATHER PATTERN IS IN PLACE OVER THE CENTRAL
UNITED STATES TODAY. STRONG NEGATIVELY TILTED UPPER TROUGH EXTENDS
FROM SOUTHERN CANADA SOUTH-SOUTHEASTWARD INTO THE PLAINS. A
DEEPENING UPPER LEVEL LOW PRESSURE AREA IS MOVING EASTWARD AROUND
THE BASE OF THIS FEATURE. WITH GOOD DYNAMICS IN PLACE AND MODEST
MOISTURE RETURN TO THE REGION...A CHANCE OF SHOWERS AND
THUNDERSTORMS WILL OCCUR OVER ROUGHLY THE NORTHERN HALF OF NORTH
TEXAS TONIGHT.

AT THE SURFACE A DRYLINE WAS MOVING INTO WESTERN COUNTIES AND
SHOULD PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON
AND EVENING AS IT SLOWLY ADVANCES EAST. CAP HAS BEEN WEAKENING
THROUGHOUT THE DAY AS TEMPERATURES WARM. SPECIAL 18Z
SOUNDING...THOUGH STILL CAPPED...ALREADY SHOWED CAPE OVER 3000
J/KG. WITH GOOD INSTABILITY AND IMPRESSIVE SHEAR IN PLACE...THERE
IS A CHANCE FOR SEVERE THUNDERSTORMS OVER AREAS ROUGHLY NORTH OF I
20 THIS EVENING AS CAP BEGINS TO BREAK...WITH DEVELOPMENT BEGINNING
4-5 PM. SEVERE WEATHER THREAT INCREASES THE FURTHER NORTH AND
CLOSER TO THE UPPER LEVEL SYSTEM YOU GO...AND A TORNADO WATCH HAS
ALREADY BEEN ISSUED FOR COUNTIES ADJACENT TO THE RED RIVER. THE
WATCH EXTENDS NORTHWARD THROUGH OKLAHOMA AND IS IN EFFECT UNTIL
10PM. FEELING IS THAT FOR THE DALLAS-FT WORTH METROPLEX...THUNDERSTORM
POTENTIAL WILL BE HIGHEST AROUND A 23-01Z TIMEFRAME. THOUGH SOUTH
OF THE CURRENT WATCH...THIS AREA STILL HAS THE POTENTIAL TO SEE
GUSTY WINDS AND LARGE HAIL WITH ANY STORM THAT DEVELOPS. ACTIVITY
IS THEN EXPECTED TO MOVE EAST AND CONTINUE LATER ON TONIGHT OVER
EASTERN COUNTIES BEFORE EXITING THE CWA BY SUNRISE TOMORROW.

FOCUS WILL SHIFT RAPIDLY FROM A SEVERE WEATHER THREAT TO A FIRE
WEATHER THREAT AS WE HEAD INTO TOMORROW. WINDS WILL BE STRONG OUT
OF THE NORTHWEST FOLLOWING THE PASSAGE OF A COLD FRONT. RELATIVE
HUMIDITIES WILL ALSO DROP INTO THE TEENS OVER A GOOD PORTION OF
THE REGION. A RED FLAG WARNING HAS THUS BEEN ISSUED FOR TOMORROW
FOR ALL BUT THE NORTHEASTERN-MOST COUNTIES...WHERE FORECAST
PRECIPITATION AND HIGHER MOISTURE VALUES ARE EXPECTED.

WEATHER SHOULD REMAIN FAIRLY QUIET AS WE HEAD INTO THE WEEKEND.
BROAD UPPER TROUGHING WILL THEN DEVELOP OVER THE WESTERN HALF OF THE
U.S. AND A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING SLIGHT
CHANCES FOR RAIN DURING THE EARLY AND MIDDLE PART OF NEXT WEEK.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  53  76  45  79  53 /  30   0   0   0  10
WACO, TX              55  79  44  81  51 /  10   0   0   0  10
PARIS, TX             54  68  41  70  47 /  40   0   0   0  10
DENTON, TX            48  74  40  78  48 /  30   0   0   0  10
MCKINNEY, TX          53  73  40  75  46 /  30   0   0   0  10
DALLAS, TX            55  75  47  77  55 /  30   0   0   0  10
TERRELL, TX           55  74  43  75  49 /  30   0   0   0  10
CORSICANA, TX         57  77  45  77  51 /  20   0   0   0  10
TEMPLE, TX            55  79  43  81  52 /  10   0   0   0  10
MINERAL WELLS, TX     47  79  39  80  50 /  10   0   0   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR TXZ100-115.

RED FLAG WARNING FROM 10 AM TO 8 PM CDT FRIDAY FOR TXZ091-092-
100>103-115>119-129>135-141>148-156>162-174-175.

&&

82/58
Hazardous weather outlook, Apr 14, 7:38 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
738 PM CDT THU APR 14 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
738 PM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS NORTHEAST OF A
BONHAM TO SULPHUR SPRINGS LINE THROUGH THIS EVENING...WITH A SLIGHT
RISK AS FAR WEST AND SOUTH AS A BOWIE...MINERAL WELLS...HILLSBORO...
TO PALESTINE LINE. THE MAIN THREAT WILL BE LARGE HAIL AND
DAMAGING DOWNBURST WINDS. HOWEVER...A FEW TORNADOES ARE
POSSIBLE... ESPECIALLY IN THE MODERATE RISK AREA.

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS YOUNG COUNTY
AND STEPHENS COUNTY THROUGH LATE EVENING. A RED FLAG WARNING IS
IN EFFECT THROUGH 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY ACROSS ALL
BUT THE NORTHEAST COUNTIES OF NORTH TEXAS DUE TO DRY AIR AND
STRONG WINDS. THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM 10
AM UNTIL 8 PM FRIDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS MONDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TONIGHT GENERALLY NORTH AND EAST
OF A BOWIE...MINERAL WELLS...HILLSBORO...TO PALESTINE LINE.

In the hours before

Local storm report, Apr 14, 9:05 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
905 PM CDT THU APR 14 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     HAIL             MYRA                    33.63N  97.32W
04/14/2011  E1.00 INCH       COOKE              TX   TRAINED SPOTTER
Local storm report, Apr 14, 9:07 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
907 PM CDT THU APR 14 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             LINDSAY                 33.65N  97.23W
04/14/2011  E0.88 INCH       COOKE              TX   TRAINED SPOTTER

            NICKEL HAIL NORTH OF LINDSAY
Local storm report, Apr 14, 9:08 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
908 PM CDT THU APR 14 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             4 SW GAINESVILLE        33.59N  97.20W
04/14/2011  E1.00 INCH       COOKE              TX   TRAINED SPOTTER

            QUARTER SIZE HAIL 4 SOUTHWEST OF GAINESVILLE
Local storm report, Apr 14, 9:14 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT THU APR 14 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             POTTSBORO               33.75N  96.67W
04/14/2011  E1.25 INCH       GRAYSON            TX   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL IN POTTSBORO
Local storm report, Apr 14, 9:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
918 PM CDT THU APR 14 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             7 N POTTSBORO           33.85N  96.67W
04/14/2011  E1.25 INCH       GRAYSON            TX   TRAINED SPOTTER

            QUATER TO HALF DOLLAR SIZE HAIL IN PRESTON
Local storm report, Apr 14, 9:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT THU APR 14 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             LINDSAY                 33.65N  97.23W
04/14/2011  E1.00 INCH       COOKE              TX   TRAINED SPOTTER

            QUARTER SIZE HAIL IN LINDSAY AND NORTHWEST OF
            GAINESVILLE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:46 PM CDTSpecial Weather StatementFWDCooke29 min
Apr 14, 7:56 PM CDTSevere Thunderstorm WarningFWDCooke51 min
Apr 14, 8:31 PM CDTSevere Thunderstorm WarningFWDGrayson59 min
Apr 14, 8:49 PM CDTSevere Thunderstorm WarningFWDCooke56 min
Apr 14, 9:30 PM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more23 hr
Apr 14, 9:51 PM CDTSevere Thunderstorm WarningFWDParker, Tarrant54 min
Apr 14, 10:13 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton, Fannin, Grayson62 min
Apr 14, 10:31 PM CDTTornado WarningFWDFannin, Lamar44 min
Apr 14, 10:57 PM CDTSpecial Weather StatementFWDJohnson33 min
Apr 14, 11:02 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Delta, Hopkins, Hunt, Kaufman and 2 more58 min
Apr 14, 11:08 PM CDTSevere Thunderstorm WarningFWDEllis, Hill67 min
Apr 14, 11:41 PM CDTSevere Thunderstorm WarningFWDHopkins, Kaufman, Rains, Van Zandt64 min
Apr 14, 11:44 PM CDTSevere Thunderstorm WarningFWDEllis, Hill, Limestone, McLennan, Navarro61 min
Apr 15, 12:37 AM CDTSpecial Weather StatementFWDBell23 min
Apr 15, 1:07 AM CDTSpecial Weather StatementFWDAnderson23 min
Apr 15, 1:30 AM CDTSpecial Weather StatementFWDAnderson30 min
Apr 15, 12:35 PM CDTSpecial Weather StatementFWDJack, Montague, Palo Pinto, Parker, Stephens, Wise and 1 more85 min
Apr 15, 1:56 PM CDTSpecial Weather StatementFWDEastland, Jack, Montague, Palo Pinto, Parker, Stephens and 2 more64 min
Apr 15, 3:04 PM CDTSpecial Weather StatementFWDComanche, Eastland, Jack, Montague, Palo Pinto, Parker and 3 more56 min
Apr 15, 3:58 PM CDTSpecial Weather StatementFWDComanche, Eastland, Jack, Montague, Palo Pinto, Parker and 3 more62 min
Apr 15, 4:56 PM CDTSpecial Weather StatementFWDComanche, Eastland, Jack, Montague, Palo Pinto, Parker and 3 more64 min
Apr 15, 6:02 PM CDTSpecial Weather StatementFWDEastland, Jack, Montague, Palo Pinto, Parker, Stephens and 2 more59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.